5 weeks off tocilizumab

Don’t know if this is a good thing or not but I stopped talking my toci 5 weeks ago because I felt unwell but I liked the feeling of “normal’ while I haven’t got that drug in my system I know a full blown flare could be just around the corner so do I start again? As I mentioned I haven’t felt completely “well” since I started on toci just nice to step out of the fog, and be well again..... any thoughts?

4 Replies

I am thinking about stopping the tocilizumab as well. Next infusion set for Jan 8 and I will probably cancel. I have a mild prolapse which I am attributing to the tocilizumab. I have not had a proper movement in a year so I guess this was bound to happen. I know tocilizumab has bowel perforation as a side effect so I am assuming that the prolapse is part of that. I rang the Dr at the hospital today and he does not think it is an emergency that requires dealing with today. He has asked me to wait until my gp is back in the office on Jan 3.

Anyone else had issues with prolapse while on tocilizumab?


Of course it's entirely up to you, but I would never stop a drug without speaking to my RA team first. Going without drugs can cause irreparable joint damage which will not be immediately obvious, but can come back to haunt you later. I hope you get away with it. Happy new year.


You said what I was about to post, St Bernhard .. Always talk to your consultant as without protection For your joints you will start to feel the RA creeping back after a month or so. Hopefully they can suggest something else.

1 like

I would never come off a drug like this without seeking advice first. The delivery company usually have a pharmacist on call. I would certainly call them prior to starting again. Five weeks is a long time to be off. Stay clear of infections etc as this can start the Ra again when it can trigger the autoimmune response . Hope all goes well for you.


You may also like...